At 61 years, I find I have drifted back towards the anorexia I suffered as a teenager. I'm only anorexic in the sense that I'm phobic about putting on weight; I feel hopelessly suicidally out of control if I override my sense of fullness, and if I find I am putting on weight. I eat plenty, but the problem is if I lose weight through being unwell or extra busy, I can't regain it. My efforts to tackle this problem head on have been disastrous, but tackling it indirectly, by trying to improve my life in other respects, seems to have left me losing weight. My BMI is about 16.5, not too bad, but I don't want it to keep getting lower and I know it should be a bit higher. Do you have any advice?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.